MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED
Model Number 123620A
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon did not drain completely and difficult to withdraw.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be due to a user related (over aspirated or incorrect syringe or collapse lumen or sac close eye or valve damage).The device was not returned for evaluation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse and resterilize.For urological use only.Use luer slip syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package opened or damage.Recommended inflation capacities: 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11305339
Report Number1018233-2021-00377
Device Sequence Number1219600
Product Code KOD
UDI-Device Identifier00801741095214
UDI-Public(01)00801741095214
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number123620A
Device Catalogue Number123620A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;